MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2860-B
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00919.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using ruby coils and a non-penumbra microcatheter.During the procedure, while advancing and attempting to manipulate two ruby coils, the physician experienced resistance in the microcatheter, and the pusher assemblies of the ruby coils became kinked.Therefore, the ruby coils were removed, and the microcatheter was repositioned.The procedure was completed using twelve new ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed a kinked pusher assembly.If the device is advanced against resistance during use, damage such as this may occur.During functional testing, the ruby coil was able to advance through a demonstration lantern with resistance due to the kinks in the pusher assembly.The resistance experienced during the procedure could not be determined.Further evaluation of the device revealed an additional pusher assembly kink.This damage was likely incidental to the complaint.Evaluation of the returned ruby coil revealed an undamaged and a functional device.During functional testing, the ruby coil was able to be advanced through a demonstration lantern without issue.The reported complaint could not be confirmed.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-00919.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11761675
Report Number3005168196-2021-00918
Device Sequence Number4545166
Product Code HCG
UDI-Device Identifier00814548019314
UDI-Public00814548019314
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2860-B
Device Catalogue NumberRBY2C2860
Device Lot NumberF102325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Date Report Sent to FDA01/01/2005